Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

White patch is due to loss of skin - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Pigmentation Problems
Answered by

General & Family Physician
Practicing since : 2008
Answered : 2685 Questions
User :   hi, i need to ask if i loose my epidermis, nd get a white skin patch, is there any way that i can generate a ew skin in that area?
Doctor :   Hi
User :   hi..
Doctor :   May I know your age and gender?
User :   yes
User :   i'm a girl of 25.
Doctor :   If the white patch is due to loss of skin, then a new skin is generated.
User :   yes,,,it is due to loss of skin , i got a scratch...and i lost a part of skin, it never generated
Doctor :   Generally the melanocytes present in the newly generated skin are same resulting in same skin contrast.
User :   and recently, i went for a laser hair removal treatment..and i got burnes in many places
Doctor :   However, occassionally depending on the extent of inital injury, if the melanocytes are reduced, melanin secretions will reduce resulting in white patch.
User :   i got black marks(burn marks) and even if it is getting cures..i'm not getting a new skin, instead, i'm getting white spots.
Doctor :   This can over a period of time normalise or can remain as a white patch.
User :   oh my god!
Doctor :   The condition is referred to as vitiligo.
Doctor :   Have you followed what I have suggested?
User :   yes, i did.
Doctor :   Do you have any other query?
User :   yes,
User :   the doctor after the laser treatment prescribed me FLUCIBACT.
User :   but i suspect, it's nt working
User :   it has been 15 days, i'm using it, but the marks are nt diminishing
User :   i went to cosmetic clinic, to look beautiful, not to get lots of white spots.
User :   please help.
Doctor :   The various treatment offered for such cases are
Doctor :   1. Steroid creams - flucibact is one of them,
User :   ok...
Doctor :   2. Vitamin B12 and folic acid supplements with exposure to sun
User :   hmm....
Doctor :   3. UV light exposure such as PUVA therapy
User :   o k
Doctor :   4. Immunomodulators creams
Doctor :   5. Depigmentating drugs
User :   hmm...
Doctor :   These are measures to cause pigmentation of the skin.
Doctor :   Apart from this other measures are
Doctor :   the use of skin lightening products to reduce the melanin secretions of the normal skin - so that the contrast between the normal and affected skin is reduced, thus reducing the contrast.
User :   ok...
Doctor :   At this point of time, I would also like
Doctor :   share the information that, the measures suggested can take time, often upto an year for its effect to be seen.
User :   one year???
User :   oh my god!
Doctor :   The medications mentioned to you, have side effects too, hence the use has to be monitored by an expert.
User :   i have 2 more querries.
Doctor :   I hope you have clarified your first query.
User :   sure,
User :   absolutely.
Doctor :   Please proceed with your next one.
User :   thank you for that
User :   my next querry is..
User :   i have some stretch marks in my knees and my waistline
Doctor :   Ok
User :   can those be remomved by some ointments?
User :   i dnt want to go for any surgery or so...
User :   i'm horrified by the idea of surgery after i went for laser treatment.
Doctor :   Stretch marks which are recent in onset can be treated by means of skin lightening products such as bright creams.
User :   hmm....
User :   well, they are very old like...6-7 yrs.
Doctor :   However its effectiveness on longstanding ones are doubful.
Doctor :   You can try them.
User :   ok
Doctor :   The permanent treatment for them is offcourse by surgical means,
User :   i have heard about massaging castor oil and olive oil. does it work?
Doctor :   You can alternatively try Derma abrasion.
User :   ok
Doctor :   Its procedure which involves removing the upper layer of the skin with a special type of paper or my other mechanical means.
Doctor :   They are useful in removal of stretch marks.
User :   ok...
Doctor :   As an allopathic doctor, I do not know the effectiveness of natural and herbal treatment, but if some doctor has suggested you the natural means, you can go ahead with them.
User :   does that special paper help for the roughness around elbow??
User :   you know, the roughness and darkness of skin around elbow...
Doctor :   A dermatologist who is visually examining can give you a better opinion regarding this query.
User :   ok..
Doctor :   Since I cannot visualise what type of roughness you have, I may not be able to predict if dermabrasion will be useful in this case.
Doctor :   Have you followed what I have suggested?
Doctor :   Do you have any other query?
User :   yes
User :   for sure
User :   anyways doc, my last queery will be about dryness. i have got uneveness of shin coloration near my eyes, and that part is dry.
Doctor :   Ok
User :   that part becoes dry and the skin colour is lightnening
User :   isit because of dryness?
Doctor :   Discoloration around the eyes can be due to
Doctor :   1. Nutritional deficiencies
User :   ok ...yes..i'm a terrible foody.
User :   i do not eat
Doctor :   2. Increased exposure to sun light
Doctor :   3. Rarely due to local skin factors such as inflammation and infections.
User :   some 2 yrs back, i had a check up
User :   doc said, i had neuro dermatitis.
User :   but i think , i'm cured.
Doctor :   Reduced level of vitamin B and reduce fat can cause dryness of skin and hyperpigmentations.
User :   well , thank you very much
User :   you were very helpful doc.
User :   many doubts are cleared.
User :   my 30 mins are over.
User :   thank you though.
Doctor :   Do you have any other query?
User :   no...i'll come and visit.
User :   thank you!
User :   bubyee
Doctor :   Thanks for consulting me.
Doctor :   Bye for now.
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor